Lower Back Pain ,Hip Pain ,Pain Running Down My Nright Leg To The Top Of My Foot?

Question

Asked by Donnita

Lower Back Pain ,Hip Pain ,Pain Running Down My Nright Leg To The Top Of My Foot?

The doctor I'm seeing has done ct scanes also MRI'S on my back si joints ,and hip. He tills me I have bad si joint on the left and right the left being the worst also buldging disk in my L4 and L5 I also have fibromylgia . He is giving me lyrica 150mg 3 times a day for the fibro.,0.5 mg. alprazilam for sleep because I can not sleep. Hydrocodone 10/ 325 tyl. for the pain I am having 4 times a day and prozac 40 mg. once a day . I have still been having a lat of pain . I had a bad car accident in 1981 that almost killed me , collapsed lungs ,broken leg ,cracked hip and a cut about 4 inches long on my face , jaw line . HE has added gabapintin 300 mg twice a day and fentinyl 25 mg patch every 72 hrs. ALL OF WHITCH IS NOT GETTING RID OF MY PAIN!! PLEASE ANY HELP YOU CAN GIVE ME!! also using ice and heat 4 times a day.

Answer

Sounds like your doctor is doing a good job trying to find the right combination of medications by prescribing Lyrica, gabapentin, and the fentanyl patches. However, your doctor may not have explained the goals for giving you these medications very well.

You should not expect medications to make you painfree, to "get rid of the pain". With such high expectations, it is no wonder why you are so disappointed. The medications are meant to take the edge off the pain and used in conjunction with other treatments which can also take the edge off the pain. Mediations alone will not make you painfree. A combination of pain management therapies is needed to bring the pain levels down as low as possible. Medications are like hammers. And you cannot build a house with just a hammer.

Not only should you keep working with your doctor to fill your tool box with a variety of pain management tools, but you should also keep realistic expectations.

Dr. Christina Lasich, MD

Answered by Christina Lasich, MD